Alert archive / Washington / Gale Watches in 2021
Gale Watch 26, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at May 15, 2021, 2:17 PM PDT. It took effect at May 16, 2021, 7:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 15, 2021, 2:17 PM PDT (21:17 UTC)
- In effect from
- May 16, 2021, 7:00 PM PDT
- Expired
- May 16, 2021, 2:47 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
957 WHUS76 KSEW 152117 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 217 PM PDT Sat May 15 2021 PZZ131-132-160530- /O.EXT.KSEW.SC.Y.0101.210515T2117Z-210516T1200Z/ /O.NEW.KSEW.GL.A.0026.210517T0200Z-210517T1400Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 217 PM PDT Sat May 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT Sunday. For the Gale Watch, from Sunday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ170-173-176-160530- /O.CON.KSEW.SC.Y.0099.000000T0000Z-210516T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 217 PM PDT Sat May 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
658 WHUS76 KSEW 160307 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 807 PM PDT Sat May 15 2021 PZZ131-132-161300- /O.CON.KSEW.SC.Y.0101.000000T0000Z-210516T1200Z/ /O.CON.KSEW.GL.A.0026.210517T0200Z-210517T1400Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 807 PM PDT Sat May 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT Sunday. For the Gale Watch, from Sunday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ170-173-176-161300- /O.CON.KSEW.SC.Y.0099.000000T0000Z-210516T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 807 PM PDT Sat May 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
090 WHUS76 KSEW 160947 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 247 AM PDT Sun May 16 2021 PZZ131-132-161800- /O.CON.KSEW.SC.Y.0101.000000T0000Z-210516T1200Z/ /O.UPG.KSEW.GL.A.0026.210517T0200Z-210517T1400Z/ /O.NEW.KSEW.GL.W.0033.210516T2200Z-210517T1400Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 247 AM PDT Sun May 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PDT MONDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 3 PM this afternoon to 7 AM PDT Monday. For the Small Craft Advisory, until 5 AM PDT early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-134-161800- /O.NEW.KSEW.SC.Y.0102.210516T2200Z-210517T1400Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 247 AM PDT Sun May 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PDT MONDAY... * WHAT...West winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 3 PM this afternoon to 7 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-161800- /O.EXT.KSEW.SC.Y.0099.000000T0000Z-210516T2100Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 247 AM PDT Sun May 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at May 15, 8:58 AM PDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 15, 8:58 AM PDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
858 AM PDT Sat May 15 2021
.UPDATE...Satellite imagery shows that a thin layer of stratus
has pushed down along the Strait of Juan de Fuca earlier this
morning and has made it into the Lower Chehalis Valley and into
portions of the Sound-particularly across the inland waters.
Overall, satellite is already showing stratus starting to
dissipate across the interior. Expect this trend to continue and
for stratus to retreat back to the coast through the morning
hours, making way for another day of sun across most of the
region. Temperatures today will be in the 60s along the coast and
the 70s across the interior. Overall, only made minor tweaks to
the forecast package this morning to account for the coverage of
the stratus. The previous discussion follows below, with updates
made to the aviation and marine sections. 14
&&
.SYNOPSIS...Upper level ridge over the area through the weekend
with a couple of warm days. The ridge will weaken Monday. Upper
level low dropping down out of the Gulf of Alaska will be along
the British Columbia coast Tuesday, the Washington coast Wednesday
night and move south of the area by Friday. The low will bring
cooler and wetter weather to the area beginning Monday night.
&&
.SHORT TERM /TODAY THROUGH MONDAY/...The stratus will dissipate
back to the coast by late morning and off the coastline by early
afternoon. High temperatures will continue to be above normal for
the interior, upper 60s and 70s while afternoon sea breezes will
keep the coast in the lower to mid 60s.
Little change in the pattern tonight and Sunday with weak low
level onshore flow and a flat upper level ridge over the area.
Ridge beginning to weaken a little Sunday. Persistence a good
forecast for Sunday with stratus again remaining west of the Puget
Sound for the most part in the late night and early morning hours
and sunny skies in the afternoon. Lows tonight in the mid 40s to
lower 50s. Highs Sunday upper 60s and 70s interior and lower to
mid 60s coast.
Changes start taking place Sunday night as the upper level ridge
continues to weaken and move east. Weak system well offshore will
throw up a surface ridge out ahead of it increasing the low level
onshore flow Sunday night into Monday morning. The increasing
onshore flow will push the stratus further inland Monday morning
reaching the Cascades by 15z Monday. The stratus layer will not be
deep enough to last the entire day over the interior. Middle and
high level clouds out ahead of the next approaching system will
keep skies mostly cloudy Monday afternoon. The system will be
close enough for a chance of rain along the North Coast late in
the day. Lows Sunday night in the mid 40s to lower 50s. Highs
Monday 5 to 10 degrees cooler for the interior with mostly 60s.
Highs on the coast near 60 degrees.
.LONG TERM /TUESDAY THROUGH FRIDAY/...Extended models and
ensembles in good agreement with an upper level low to the north
Tuesday and a weak system swinging out of the low through Western
Washington. Upper level low slowly dropping south through the
remainder of the forecast period keeping at least a chance of
showers in the forecast. Best chance for showers looks to be
Wednesday with the low in the vicinity. Even when the low moves
south of area later Thursday into Friday moisture wrapping back
around the low moving into the area will keep at least a chance of
showers in the forecast. High temperatures will be cool through
the period, mid 50s to mid 60s with lows mostly in the 40s. There
is a good chance today and Sunday will be the warmest days for the
rest of May. Felton
&&
.AVIATION...High pressure will lead to stable conditions across
western WA today. The low level air mass remains moist with
onshore flow, leading to stratus clouds over portions of the
interior. Low clouds and/or fog will burn back to the coast late
this morning with VFR conditions expected. Low level stratus
clouds will return overnight with possible MVFR to IFR ceilings.
33
KSEA...Patchy low clouds in the vicinity through 18z but VFR
conditions are expected. North wind 5-8 knots. 33
&&
.MARINE...High pressure over the NE Pacific will lead to onshore
flow across western WA today. Highest wind/waves will be over the
outer Coastal Waters and through the Strait of Juan de Fuca -
Small Craft Advisories are in effect. A stronger onshore push will
develop Sunday night with gales possible through the strait. The
flow will remain onshore through early next week as a series of
weak fronts move inland. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 5 PM this afternoon to 5 AM PDT Sunday
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 11 AM PDT Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:17 AM PDT | Small Craft Advisory | SEW | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.